MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G53179
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: ciaglia blue rhino percutaneous tracheostomy introducer tray with shiley.Additional information regarding event details and outcome have been requested, but are not available at this time.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while attempting to place a ciaglia blue rhino percutaneous tracheostomy introducer tray with shiley in a patient, the dilator slid past the white safety notch.The patient needed trach placement due to inability to wean from the ventilator.The patient was otherwise hemodynamically stable and required long term care respiratory management.The attempt was made to place the percutaneous tracheostomy at the bedside.During the procedure the white guidewire slid past the notch while attempting dilation.After this event with the product at the bedside, the decision was made to perform the tracheostomy in the operating room.The procedure was completed successfully in the operation room.After tracheostomy tube placement in the operating room, the patient was hospitalized and then later discharged to rehab.Additional information has been requested regarding the event however a response has not been received at the time of this report.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, manufacturing instructions, quality control data, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One blue rhino dilator and guiding catheter were returned for evaluation.Physical examination of the returned device showed that heavy biological matter was present on the device.There are multiple kinks on the guiding catheter 2.2cm, 4.4cm, 20.7cm and 21.6cm from the proximal end.The inside diameter of the end hole of the blue rhino measured within specification, however the outer diameter of the ridge on the guiding catheter measured out of specification.As the device was returned used and kinked, there is no evidence that the catheter was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record showed zero nonconformances for lot 8915391, complete tray lot 8915391-1, tracheostomy catheter lot ic8850732 and for white guiding catheter lot sa8684202.It should be noted that there were no other complaints reported for the above lot numbers.There is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ".Exercise care to ensure that the components used in each step are properly positioned within the trachea." tracheostomy procedure: "2.After introducing local anesthesia, make a 1.5-2.0 cm skin incision (vertical or horizontal) at the chosen insertion site.3.If desired, use a curved mosquito clap to gently dissect vertically and transversely down to the anterior tracheal wall.With a fingertip, dissect the front of the trachea, in the midline, free of any tissues and identify the cricoid cartilage.Note: an adequate skin incision and blunt dissection of the subcutaneous tissue can minimize the need for excessive force and torque throughout the procedure.Excessive force and rotation may lead to long-term complications (e.G., stenosis)¿ 11.Maintaining the wire guide's position at the skin level mark, dilate the initial tracheal access site by advancing the short, 14 french introducer dilator over the wire guide with a slight twisting motion." how supplied: ".Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8263163
Report Number1820334-2019-00030
Device Sequence Number2081064
Product Code JOH
UDI-Device Identifier00827002531796
UDI-Public(01)00827002531796(17)200101(10)8915391
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Model NumberG53179
Device Catalogue NumberC-PTISY-100-HC-G-PERC8
Device Lot Number8915391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date01/20/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight65